MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI THORACOLUMBAR SPINE LOCKING PLATE 70MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

OBERDORF SYNTHES PRODUKTIONS GMBH TI THORACOLUMBAR SPINE LOCKING PLATE 70MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 489.470
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4) used to capture required surgical intervention.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from the (b)(6), reports an event as follows: it was reported that during an unknown procedure on (b)(6), 2019, an unknown screw was unable to be inserted into the thoracolumbar spine locking plate (tslp).The surgeon had to use an alternative longer plate.Surgical procedure was completed without surgical delay.No patient consequence was reported.This report is for a titanium (ti) thoracolumbar spine locking plate 70 mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted after the procedure, the plate seemed to be working properly.During the procedure the only alternative available was a longer plate so that was used instead.Concomitant device reported: screw (part unknown, lot unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 489.470, lot: h673852, part manufacture date: july 05, 2018, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.A review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the implant was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.There are no nonconformance reports associated with this lot.The lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Visual inspection: the ti thoracolumbar spine locking plate 70mm was received at customer quality, and it was observed that the threads on 3 of the 11 conical holes at plate were stripped.There was other visual damage such as few scratches which would not contribute to the complaint condition.The complaint condition is confirmed.Dimensional inspection: the inner ø 5.8 mm of the conical hole got measured.Conclusion: the measuring result does show conformity.The design history was found to not impact the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Document/ specification review: the following drawing(s) were reviewed: - thoracolumbar spine locking plate there are no nonconformance reports associated with this lot.The lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Investigation conclusion: the complaint is confirmed.A definitive root cause could not be determined by this investigation.Further investigation for the reported complaint device is not required.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part number: 489.470 , lot number: h673852, part manufacture date: 05 july 2018, manufacturing location: elmira, part expiration date: n/a , nonconformance noted: n/a.Dhr record review: a review of the device history record of this lot revealed no complaint-related anomalies.The device history record shows that the implant was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.Device history batch null.Device history review there are no non-conformance reports associated with this lot.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.H3, h6: investigation summary background: it was reported that on (b)(6) 2019, during an unknown procedure, an unknown screw was unable to insert into the thoracolumbar spine locking plate (tslp).Thus, the surgeon had to use an alternative longer plate.Surgical procedure was completed without surgical delay and no patient consequence reported.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.Investigation flow: damage visual inspection: the ti thoracolumbar spine locking plate 70mm (p/n 489.470 lot h673852) was received at customer quality, and it was observed that the threads on some of the conical holes at plate were discolored.There was other visual damage such as few scratches which would not contribute to the complaint condition.The complaint condition is not confirmed.Conclusion: the measuring result does show conformity.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Document/ specification review: the following drawing(s) were reviewed: - thoracolumbar spine locking plate: 489_458 rev h.There are no non-conformance reports associated with this lot.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.R&d evaluation: the plate from this complaint (part 489.470 lot h673852) was retrieved from the complaint handling unit (chu) for further evaluation.Although color anodization was missing from some of the threads in the holes of the plate, the threads themselves remained intact.A tslp screw (part 489.142) was assembled into the bottom of all 11 threaded holes of the plate without any issues.Investigation conclusion: a definitive root cause could not be determined by this investigation.Further investigation for the reported complaint device is not required.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D11: there is no concomitant device to report, the unknown screw has been reported as report 2 of 2 for (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: visual inspection: the ti thoracolumbar spine locking plate 70mm (p/n 489.470 lot h673852) was received at customer quality, and it was observed that the threads on some of the conical holes at plate were discolored.There was other visual damage such as few scratches which would not contribute to the complaint condition.The complaint condition is not confirmed.Device failure/ defect identified? yes.Dimensional inspection: conclusion: the measuring result does show conformity.The design history was found to not impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Document/ specification review: the following drawing(s) were reviewed: - thoracolumbar spine locking plate.There are no nonconformance reports associated with this lot.The lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Complaint confirmed? no.R&d evaluation: the plate from this complaint (part 489.470 lot h673852) was retrieved from the complaint handling unit (chu) for further evaluation.Although color anodization was missing from some of the threads in the holes of the plate, the threads themselves remained intact.A tslp screw (part 489.142) was assembled into the bottom of all 11 threaded holes of the plate without any issues.Investigation conclusion: a definitive root cause could not be determined by this investigation.Further investigation for the reported complaint device is not required.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
TI THORACOLUMBAR SPINE LOCKING PLATE 70MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8773031
Report Number8030965-2019-66101
Device Sequence Number1978656
Product Code KWQ
UDI-Device Identifier10705034784588
UDI-Public(01)10705034784588
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K020244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number489.470
Device Catalogue Number489.470
Device Lot NumberH673852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer07/17/2019
09/18/2019
09/20/2019
02/20/2020
02/27/2020
02/27/2020
02/26/2020
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/12/2019
09/18/2019
09/20/2019
02/20/2020
02/27/2020
02/27/2020
03/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;